Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 330, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 24, 2005, 6:12 PM CDT for Hitchcock County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2005, 6:12 PM CDT (23:12 UTC)
- Expired
- Sep 24, 2005, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -430 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 2:05 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Sep 24, 2:05 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 105 PM MDT SAT SEP 24 2005 .DISCUSSION...A COLD FRONT ENTERED THE NORTHWEST PORTION OF THE TRI-STATE AREA EARLY THIS MORNING AND IT CONTINUES TO MOVE VERY SLOWLY SOUTH AND EAST. BEHIND THE FRONT...TEMPERATURES HAVE HOVERED IN THE 70S. AHEAD OF THE COLD FRONT TEMPERATURES HAVE SOARED INTO THE UPPER 80S/LOWER 90S EARLY THIS AFTERNOON. THE PRIMARY CONCERN FOR TONIGHT IS PRECIPITATION CHANCES ACROSS THE NORTHERN PORTION OF THE TRI-STATE AREA. WITH THE FRONT SLIGHTLY FURTHER SOUTH THAN ADVERTISED BY GFS/NAM AND GOOD ISENTROPIC LIFT/MID LEVEL WAA OVERNIGHT...INCREASED POPS INTO THE CHANCE CATEGORY ACROSS THE NORTH CARRYING A SLIGHT CHANCE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA WHICH MAY REMAIN SOUTH OF THE FRONT THROUGH THE OVERNIGHT HOURS. ALSO INCLUDED A MENTION OF FOG ACROSS THE WEST/NORTHWEST LATE TONIGHT. SUNDAY...UPSTREAM OBSERVATIONS TODAY INDICATE WIDESPREAD STRATUS IN POST FRONTAL UPSLOPE REGIME...MANY LOCATIONS REMAIN IN THE UPPER 40S/LOWER 50S EARLY THIS AFTERNOON. AS THE MAIN MID/UPPER TROUGH MOVES EASTWARD TOMORROW...SURFACE HIGH PRESSURE WILL BUILD SOUTH ACROSS THE CENTRAL HIGH PLAINS. EXPECT INCREASING UPSLOPE COMPONENT/OVERCAST CONDITIONS...THEREFORE TRENDED HIGHS LOWER WITH READINGS IN THE LOWER 60S WHERE CONFIDENCE IS HIGHEST AND INCLUDED A MENTION OF FOG OVERNIGHT. MONDAY-TUESDAY...THE SUBTROPICAL RIDGE BEGINS TO AMPLIFY ACROSS THE CENTRAL PLAINS AS THE LOW LEVEL AIRMASS BEGINS TO SLOWLY MODIFY. THE MAV NUMBERS APPEAR TO AGGRESSIVE...AND WILL SHOW A WARMING TREND WITH HIGHS IN THE LOW/MID 70S ON MONDAY WARMING INTO THE LOW/MID 80S TUESDAY. ANOTHER STRONG COLD FRONT WILL ARRIVE ON TUESDAY NIGHT. THE PREVIOUS SHIFT CARRIED A SLIGHT CHANCE MENTION AND SEE NO REASON FOR CHANGES AT THIS POINT.. WEDNESDAY THROUGH SATURDAY...THE START OF THE PERIOD WILL EXPERIENCE SLIGHTLY BELOW NORMAL TEMPERATURES AND DRY CONDITIONS AS AN UPPER LEVEL TROUGH BUILDS EASTWARD ACROSS THE GREAT LAKES AREA AND A COLD FRONT IS DRIVEN INTO THE SOUTHERN PLAINS. SO COOL/DRY WEATHER EXPECTED THROUGH WED/THU PERIODS. FOR FRIDAY/SATURDAY...RUN TO RUN CONSISTENCY IS LACKING AND RELUCTANT TO ADD ANY MENTION OF PRECIPITATION AT THIS POINT. SEASONABLE OR SLIGHTLY ABOVE NORMAL TEMPERATURES CAN BE EXPECTED WITH HIGHS IN THE 70S/AROUND 80 AND LOWS IN THE UPPER 40S/LOWER 50S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MCGUIRE
Hazardous weather outlook, Sep 24, 11:40 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SAT SEP 24 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1140 AM CDT SAT SEP 24 2005 /1040 AM MDT SAT SEP 24 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST NEBRASKA AND EXTREME NORTHWEST KANSAS THIS EVENING...NORTH OF HIGHWAY 36. A COLD FRONT WILL SLOWLY MOVE ACROSS THE TRI STATE AREA THIS AFTERNOON...AND BE LOCATED NEAR A MCCOOK TO TRIBUNE LINE EARLY THIS EVENING. WARM AIR WILL BE LIFTED OVER THE FRONT BY A DEVELOPING LOW LEVEL JET...WITH ELEVATED THUNDERSTORMS POSSIBLE. THE MAIN SEVERE THREAT FROM ANY THUNDERSTORM WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST TO OCCUR TUESDAY NIGHT ACROSS THE TRI STATE AREA. AT THIS TIME THE MAIN THREAT WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING NORTH OF HIGHWAY 36. FS/JDK
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 6:51 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.